Depo Shot

Patient

Q: I took the Depo shot last month. It has been one month and I havent had a period. Is this common?

Doctor

A:   Irregular, heavy, or no bleeding are common side effects of Depo Provera. After a few months of use, many women stop having periods. Lack of a period becomes increasingly common with longer use. It is recommended to start this medication at the beginning of your cycle; this is done to confirm that you are not pregnant.
If you haven’t done so, there might be a possibility of pregnancy and you might want to test for that. If pregnancy is not possible, then let me reassure you that this might certainly be caused by a side effect of Depo. Other side effects of Depo Provera can include headaches, nervousness, mood changes, bloating, hot flashes, decreased interest in sex, breast tenderness, acne, hair loss, and back ache.
 

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews